Alert archive / Texas / High Wind Watches in 2017
High Wind Watch 12, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Mar 10, 2017, 2:01 PM CST. It took effect at Mar 11, 2017, 9:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 10, 2017, 2:01 PM CST (20:01 UTC)
- In effect from
- Mar 11, 2017, 9:00 PM CST
- Expired
- Mar 11, 2017, 3:38 AM CST
- In force
- Issued by
- NWS Midland/Odessa, TX
The text
As transmitted.
370 WWUS74 KMAF 102001 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 201 PM CST Fri Mar 10 2017 ...HIGH WIND WATCH ISSUED FOR GUADALUPE PASS SATURDAY NIGHT AND EARLY SUNDAY MORNING... .A cold front will move through the mountains Saturday evening favoring channeled winds through Guadalupe Pass. TXZ258-111100- /O.NEW.KMAF.HW.A.0012.170312T0300Z-170312T1200Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 101 PM MST Fri Mar 10 2017 ...HIGH WIND WATCH IN EFFECT FROM SATURDAY EVENING THROUGH LATE SATURDAY NIGHT... The National Weather Service in Midland/Odessa has issued a High Wind Watch, which is in effect from Saturday evening through late Saturday night. * TIMING...8 PM MST until 6 Am MST. * WINDS...35 to 45 mph with gust near 60 mph. * IMPACTS...High profile vehicles may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$
1 follow-up statement
977 WWUS74 KMAF 110938 NPWMAF URGENT - WEATHER MESSAGE National Weather Service Midland/Odessa TX 338 AM CST Sat Mar 11 2017 ...HIGH WIND WARNING ISSUED FOR GUADALUPE PASS TONIGHT AND EARLY SUNDAY MORNING... .A cold front will move through the mountains this evening favoring channeled winds through Guadalupe Pass. TXZ258-112100- /O.UPG.KMAF.HW.A.0012.170312T0300Z-170312T1200Z/ /O.NEW.KMAF.HW.W.0013.170312T0300Z-170312T1200Z/ Guadalupe Mountains- Including the cities of Guadalupe Mountains NP and Pine Springs 238 AM MST Sat Mar 11 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 PM MST THIS EVENING TO 6 AM MDT SUNDAY... The National Weather Service in Midland/Odessa has issued a High Wind Warning, which is in effect from 8 PM MST this evening to 6 AM MDT Sunday. The High Wind Watch is no longer in effect. * TIMING...8 PM MST until 6 Am MDT. * WINDS...40 to 50 mph with gust near 60 mph. * IMPACTS...High profile vehicles may be difficult to control. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Mar 10, 1:57 PM CST, 4 minutes earlier.
Area forecast discussion, Mar 10, 1:57 PM CST, 4 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
157 PM CST Fri Mar 10 2017
.DISCUSSION...
Cold front near the Pecos River will lift back n as a warm front
tonight and as such low level mstr in form of low clouds, possibly
some fog, will be favored to redevelop. In the meantime a few
storms are possible, especially in the Trans Pecos and INVOF the
front where instability is focusing. Sat is setting up to be of
interest because of the potential for severe wx. NW flow aloft
will amplify and as previously mentioned cold/warm front surges s
again. A low level moisture axis as seen in theta-e ridge will set
up in advance of the front and INVOF central PB. Atmosphere will
be modulated by 7h-5h LR's around 8 C/KM with model fcst SB CAPES
around 2000 K/KG. Bulk shear will increase to around 40kts between
21Z-00Z. Accordingly so we think severe storms are possible.
Soundings show relatively high cloud bases and strong gusty wind
and large hail are the main concerns. Scenario is that a cluster
of storms will develop INVOF nrn Lea Co/NW PB/SW SP between 21z-
00Z and track s-sewd, becoming quasi-linear along the front?
Storms will move s into I-10 corridor or just s of I-10. PoPs will
need to be reworked some for the NW CWFA. Otherwise post-frontal
winds will increase, at least 20-30 mph, with high winds probable
thru GDP Pass and a watch has been posted. In turn it will be
noticeably cooler Sun AM/PM. Thereafter a steady warming trend
Tue-Wed with a few storms possible Wed. Warm on Thursday with
prominent low level thermal ridge and followed by a cold front
Fri.
&&
.PRELIMINARY POINT TEMPS/POPS...
Big Spring 53 76 39 60 / 10 20 60 0
Carlsbad 50 83 41 67 / 0 10 10 0
Dryden 59 78 53 63 / 30 20 50 10
Fort Stockton 56 82 42 64 / 20 10 50 10
Guadalupe Pass 52 75 37 63 / 0 10 10 0
Hobbs 50 78 36 62 / 0 20 30 0
Marfa 48 77 41 66 / 20 20 30 10
Midland Intl Airport 55 79 40 61 / 10 20 60 0
Odessa 55 79 40 61 / 10 10 60 0
Wink 54 83 44 64 / 10 10 50 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...None.
TX...High Wind Watch from Saturday evening through late Saturday
night for Guadalupe Mountains.
&&Hazardous weather outlook, Mar 10, 10:16 AM CST, 3 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 1016 AM CST Fri Mar 10 2017 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-111630- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell- Van Horn and Highway 54 Corridor-Reeves County and Upper Trans Pecos- Loving-Winkler-Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan- Davis/Apache Mountains Area-Pecos-Presidio Valley-Marfa Plateau- Big Bend Area-Terrell-Guadalupe Mountains- 1016 AM CST Fri Mar 10 2017 /916 AM MST Fri Mar 10 2017/ This hazardous weather outlook is for portions of southeast New Mexico, southwest Texas and western Texas. .DAY ONE...TODAY AND TONIGHT Patchy fog could reduce visibility to around 2 miles through late morning, mainly across central portions of the Permian Basin. There is a slight chance of thunderstorms this afternoon and tonight from the southeastern Permian Basin to the Big Bend. Storms are expected to be non severe. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY There is a chance of thunderstorms Saturday and Saturday night over most of west Texas. Storms are expected to be non severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... http://weather.gov/midland
In the hours before
Special weather statement, Mar 10, 1:04 PM CST, 57 minutes before
Special Weather Statement National Weather Service Midland/Odessa TX 104 PM CST FRI MAR 10 2017 TXZ074-080-101945- Marfa Plateau TX-Davis/Apache Mountains Area TX- 104 PM CST FRI MAR 10 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL JEFF DAVIS AND NORTHERN PRESIDIO COUNTIES UNTIL 145 PM CST... At 103 PM CST, Doppler radar was tracking a strong thunderstorm 15 miles southwest of McDonald Observatory, or 18 miles northwest of Marfa. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Bloys Camp. LAT...LON 3061 10421 3049 10409 3039 10424 3054 10439 TIME...MOT...LOC 1903Z 057DEG 3KT 3052 10421 84
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 6:24 AM CST | Dense Fog Advisory | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 11 more | 4 hr |
| Mar 10, 1:04 PM CST | Special Weather Statement | MAF | Jeff Davis | 41 min |
| Mar 10, 2:31 PM CST | Special Weather Statement | MAF | Pecos | 29 min |
Nearby
High Wind Watches in Texas, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.